MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 705031S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported that while using a proximal rocking drill, the drill bit became stuck in the sleeve and could not be inserted or removed any further.The power tool was replaced with a hand-cranked handle, and the drill was removed from the sleeve by reverse rotation.After that, another sleeve was connected to the plate, a new drill bit was used, and the surgery was completed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the sleeve was stuck on the drill bit as complained.The device inspection revealed the following: the inspection has shown that the drill sleeve is completely stuck on the drill bit in the received condition, no movement between the devices was possible.After disassembling, the drill showed extensive signs of degradation.Around the middle, the drill was worn out, most likely due to constant interaction with the sleeve during rotation.Minimal clearance and repeated relative surface motion may have led to fretting.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, with the extent of damage, it can be ascertained that the root cause of the issue is user related.Drill getting stuck inside the sleeve is a direct result of excessive friction between the drill and the sleeve due to a potential misalignment during use, leading to fretting.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12745109
Report Number0008031020-2021-00442
Device Sequence Number4471367
Product Code HWE
UDI-Device Identifier07613327083330
UDI-Public07613327083330
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number705031S
Device Catalogue Number705031S
Device Lot Number14748G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown